Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 121, NWS Shreveport, LA

May 1, 2004Camp County, Titus County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 1, 2004, 12:38 AM CDT for Camp County, Titus County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2004, 12:38 AM CDT (05:38 UTC)
Expired
May 1, 2004, 1:45 AM CDT
In force
67 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Camp County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 132 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 7:40 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2142 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 010538
SVRSHV
TXC063-449-010645-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1238 AM CDT SAT MAY 1 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMP COUNTY IN NORTHEAST TEXAS
  TITUS COUNTY IN NORTHEAST TEXAS

* UNTIL 145 AM CDT

* AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST OF
  MOUNT PLEASANT TO 15 MILES WEST OF PITTSBURG...OR ALONG A LINE
  EXTENDING FROM 19 MILES SOUTHWEST OF CLARKSVILLE TO 9 MILES
  NORTHEAST OF WINNSBORO...AND MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PITTSBURG BY 1255 AM CDT
  MOUNT PLEASANT BY 1255 AM CDT

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

THIS LINE OF STORMS WILL LIKELY PRODUCE WIDESPREAD WIND DAMAGE TO
TREES...POWER LINES...AND BUILDINGS. TAKE COVER...NOW

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CAMP COUNTY IN NORTHEAST TEXAS
  TITUS COUNTY IN NORTHEAST TEXAS
UNTIL 145 AM CDT.

LAT...LON 3337 9494 3337 9482 3337 9482 3295 9482
      3295 9491 3293 9493 3293 9511 3338 9510
      3338 9495

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 8:10 PM CDT, 4 hours 28 minutes earlier.

Area forecast discussion, Apr 30, 8:10 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
810 PM CDT FRI APR 30 2004

.DISCUSSION...

UPDATED ZONES JUST SENT TO ADD SEVERE THUNDERSTORM WATCH FOR NE
TX/SE OK/AND 3 ADJACENT SW AR COUNTIES UNTIL 1 AM.  BROKEN SQUALL
LINE FROM SE OK INTO THE DFW METROPLEX MOVING E AT 26 KTS...HAS
SHOWN SOME SIGNS OF SLOWING IN THE LAST HOUR OR SO.  KEPT GOING
FORECAST AS IS...DID INCREASE POPS TO 50 OVER LFK AS CONVECTION
CONTINUES TO FIRE ALONG/BEHIND VERY LONG OUTFLOW BOUNDARY/PRIOR COLD
POOL FROM NE AR...INTO E TX...DOWN INTO THE NORTHCENTRAL GULF TO
FLA.  COULD GET INTERESTING SHOULD/WHEN THIS BOUNDARY COLLIDES WITH
THE SQUALL LINE...WHICH MAY BEGIN TO FILL IN AS THE LOW LEVEL JET
KICKS IN.  ALSO LOWERED POPS A TAD IN THE SE...AND WORDED E AREAS
MAINLY AFTER MIDNIGHT FOR EXPECTED CONVECTION.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  67  73  54  71 /  50  80  50  20
MLU  66  78  55  68 /  40  80  60  30
TXK  63  70  50  71 /  70  80  30  10
TYR  65  70  52  72 /  70  80  40  20
LFK  68  75  54  72 /  50  80  50  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&
Hazardous weather outlook, Apr 30, 12:00 PM CDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI APR 30 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI APR 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL SHORTWAVE WILL MOVE ACROSS THE SOUTHERN TWO THIRDS OF
THE AREA THIS AFTERNOON AHEAD OF THE APPROACHING COLD FRONT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY ASSOCIATED
WITH THIS SYSTEM...BUT ANY SEVERE ACTIVITY SHOULD BE ISOLATED. A
SECOND UPPER LEVEL SYSTEM WILL MOVE INTO THE PLAINS TODAY. THE
ASSOCIATED COLD FRONT...IS EXPECTED TO REACH SOUTHEAST OKLAHOMA AND
ADJACENT AREAS OF SOUTHWEST ARKANSAS TONIGHT. A LINE OF
THUNDERSTORMS IS EXPECTED WITH THIS COLD FRONT AS IT MOVES INTO THE
REGION.  SOME STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND
LARGE HAIL BEING THE PRIMARY HAZARDS.  IN ADDITION...VERY HEAVY
RAINFALL IS POSSIBLE ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS
AND EAST TEXAS TONIGHT...AS A SLOW MOVING COLD FRONT COULD ALLOW FOR
THUNDERSTORMS TO MOVE OVER THE SAME AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE COLD FRONT WILL CONTINUE TO MOVE THROUGH THE FORECAST AREA ON
SATURDAY...AND IS EXPECTED TO PUSH THROUGH THE MAJORITY OF THE AREA
BY THE END OF SATURDAY NIGHT. A LINE OF THUNDERSTORMS IS AGAIN
EXPECTED ON SATURDAY AS IT MOVES THROUGH THE REGION.  SOME STORMS
MAY BECOME SEVERE AS THEY MOVE ACROSS THE AREA...WITH DAMAGING WINDS
AND LARGE HAIL THE PRIMARY HAZARDS.  ALSO...VERY HEAVY RAINFALL
COULD OCCUR ACROSS THE ENTIRE REGION ON SATURDAY...AS THE COLD FRONT
MOVES SLOWLY THROUGH THE REGION...ALLOWING THUNDERSTORMS TO MOVE
OVER THE SAME AREA.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS EVENING NORTHWEST AND LATER TONIGHT
ELSEWHERE.

22

In the hours before

Local storm report, Apr 30, 7:06 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
706 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND GST     WINNFIELD               31.92N 92.64W
04/30/2004  60 MPH           WINN               LA   LAW ENFORCEMENT

0437 PM     HAIL             1 E WINNFIELD           31.92N 92.62W
04/30/2004  1.75 INCH        WINN               LA   LAW ENFORCEMENT

            GOLFBALL SIZED HAIL FELL IN THE COMMUNITY OF JOYCE

0520 PM     HAIL             ARCADIA                 32.55N 92.92W
04/30/2004  1.75 INCH        BIENVILLE          LA   LAW ENFORCEMENT

0525 PM     HAIL             ARCADIA                 32.55N 92.92W
04/30/2004  2.75 INCH        BIENVILLE          LA   BROADCAST MEDIA

            GOLFBALL TO BASEBALL SIZED HAIL FELL AT THE ARCADIA MALL

0525 PM     TSTM WND GST     ARCADIA                 32.55N 92.92W
04/30/2004  60 MPH           BIENVILLE          LA   BROADCAST MEDIA

            VERY STRONG WIND GUSTS ROCKED CARS AT THE ARCADIA MALL
            PARKING LOT

0545 PM     HAIL             BIENVILLE               32.36N 92.98W
04/30/2004  1.50 INCH        BIENVILLE          LA   PUBLIC

            QUARTER TO JUST SMALLER THAN GOLFBALL SIZED HAIL FELL AT
            A GROCERY STORE IN BIENVILLE

0600 PM     HAIL             10 SW FLORIEN           31.35N 93.58W
04/30/2004  0.75 INCH        SABINE             LA   LAW ENFORCEMENT

            PENNY SIZED HAIL FELL NEAR THE TORO COMMUNITY ALONG
            HIGHWAY 191

0615 PM     HAIL             HEFLIN                  32.46N 93.27W
04/30/2004  0.75 INCH        WEBSTER            LA   LAW ENFORCEMENT

&&

15
Local storm report, Apr 30, 8:47 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
847 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             3 N DUBACH              32.74N 92.66W
04/30/2004  0.75 INCH        LINCOLN            LA   LAW ENFORCEMENT

            PENNY SIZED HAIL FELL AT THE INTERSECTION OF HIGHWAY 167
            AND 545

&&

15
Local storm report, Apr 30, 8:54 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
854 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0641 PM     FLASH FLOOD      10 SW FLORIEN           31.35N 93.58W
04/30/2004                   SABINE             LA   LAW ENFORCEMENT

            HIGH WATER ON PORTIONS OF HIGHWAYS 473 AND
            191...ESPECIALLY NEAR THE TORO COMMUNITY

&&

15
Local storm report, Apr 30, 10:21 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1021 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             GARVIN                  33.95N 94.94W
04/30/2004  0.75 INCH        MCCURTAIN          OK   LAW ENFORCEMENT

&&

15
Local storm report, Apr 30, 10:57 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1057 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             IDABEL                  33.90N 94.82W
04/30/2004  0.88 INCH        MCCURTAIN          OK   LAW ENFORCEMENT

&&

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 10:45 PM CDTSevere Thunderstorm WarningSHVRed River30 min
Apr 30, 11:44 PM CDTSevere Thunderstorm WarningSHVRed River61 min
Apr 30, 11:55 PM CDTSevere Thunderstorm WarningSHVFranklin65 min
May 1, 12:25 AM CDTSevere Thunderstorm WarningSHVWood65 min
May 1, 1:00 AM CDTSevere Thunderstorm WarningSHVUpshur60 min
May 1, 1:08 AM CDTSevere Thunderstorm WarningSHVMorris52 min
May 1, 1:20 AM CDTSevere Thunderstorm WarningSHVCass55 min
May 1, 1:29 AM CDTSevere Thunderstorm WarningSHVBowie61 min
May 1, 1:33 AM CDTSevere Thunderstorm WarningSHVMarion57 min
May 1, 1:41 AM CDTSevere Thunderstorm WarningSHVSmith64 min
May 1, 3:08 AM CDTSevere Thunderstorm WarningSHVSmith52 min
May 1, 3:17 AM CDTSevere Thunderstorm WarningSHVGregg58 min
May 1, 3:26 AM CDTSevere Thunderstorm WarningSHVRusk64 min
May 1, 3:28 AM CDTFlash Flood WarningSHVSmith4 hr
May 1, 3:35 AM CDTSevere Thunderstorm WarningSHVCherokee55 min
May 1, 3:48 AM CDTSevere Thunderstorm WarningSHVHarrison57 min
May 1, 3:54 AM CDTSevere Thunderstorm WarningSHVPanola66 min
May 1, 4:41 AM CDTFlash Flood WarningSHVRusk3 hr
May 1, 5:43 AM CDTFlash Flood WarningSHVCherokee3 hr
May 1, 6:06 AM CDTSevere Thunderstorm WarningSHVShelby54 min
May 1, 7:53 AM CDTFlash Flood WarningSHVShelby3 hr
May 1, 8:24 AM CDTFlash Flood WarningSHVNacogdoches4 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.